Tornadoes · United States · Texas · 2011

EF0 tornado, Jonesville, Texas, April 26, 2011

This EF0 tornado ran 6.0 miles across Harrison County on April 26, 2011, touching down at 7:24 PM CDT and reaching 70 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 26, 2011
Touchdown
7:24 PM CDT (00:24 UTC)
Lifted
7:34 PM CDT (00:34 UTC)
On the ground
10 minutes
Path length
6.0 miles (9.6 km)
Path width
70 yards (64 m)
Deaths
0
Injuries
0
County
Harrison County
Touchdown point
32.496, -94.154
Lift-off point
32.540, -94.066
Record number
1104261824-01

The damage survey

46 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 125 mph.

  • .TREE WITH TOP SNAPPED OFF.
  • .HARDWOOD TREE SNAPPED IN HALF.
  • .LARGE PINE TREE TWISTED OFF AT BASE.
  • .SEVERAL PINE TREES SNAPPED IN HALF.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.

A few trees were snapped with the initial touchdown just north and along Interstate 20 near the Highway 80 exit just west of Waskom. The tornado continued northeast causing sporadic tree damage along Bellview Road. The tornado then continued northeast where it toppled several large trees and knocked down large limbs along Concord Road between FM 134 and Owen George Road. The tornado continued northeast where it took the tops off of a few trees along Owen George Road. The tornado continued northeast knocking over a few trees along FM 9 where it finally dissipated. Maximum winds were estimated at 70-75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

14 minutes of warning. NWS SHV issued a tornado warning for this county at 00:10 UTC, 14 minutes before the tornado touched down, in force until 00:49 UTC.

The county was under a tornado watch, issued at 18:46 UTC and running to 02:43 UTC.

Issued (UTC)ExpiredProductOffice
18:00 UTC12:00 UTCLake Wind AdvisorySHV
18:46 UTC02:43 UTCTornado WatchSHV
23:11 UTC00:15 UTCSevere Thunderstorm WarningSHV
23:34 UTC00:15 UTCTornado WarningSHV
00:10 UTC00:49 UTCTornado WarningSHV
01:28 UTC02:03 UTCTornado WarningSHV
01:49 UTC02:30 UTCSevere Thunderstorm WarningSHV
02:21 UTC03:15 UTCSevere Thunderstorm WarningSHV
02:41 UTC03:30 UTCSevere Thunderstorm WarningSHV
02:43 UTC06:11 UTCTornado WatchSHV
02:56 UTC03:35 UTCSevere Thunderstorm WarningSHV
09:53 UTC15:00 UTCSevere Thunderstorm WatchSHV
15:00 UTC00:00 UTCLake Wind AdvisorySHV

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:47 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 2:56 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 26, 2:56 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011

.DISCUSSION...

PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.

ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.

&&

.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF  PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  79  53  79  53 /  60  30  10   0   0
MLU  70  81  52  75  50 /  60  40  10   0   0
DEQ  56  70  43  76  46 /  80  50  10   0   0
TXK  66  74  49  77  52 /  80  40  10   0   0
ELD  66  75  47  77  48 /  80  50  10   0   0
TYR  65  75  52  78  54 /  60  10  10   0   0
GGG  67  79  51  78  52 /  60  20  10   0   0
LFK  69  82  53  82  51 /  40  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

14/05
Hazardous weather outlook, Apr 26, 12:00 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 26, 6:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     LINDALE                 32.51N 95.41W
04/25/2011                   SMITH              TX   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED BY TYLER DPS ON THE SOUTH SIDE OF
            THE LINDALE CITY LIMITS JUST SOUTH OF I-20 NEAR CR 420.

&&

15
Local storm report, Apr 26, 6:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     TEXARKANA               33.45N 94.02W
04/26/2011  E60.00 MPH       MILLER             AR   TRAINED SPOTTER

            SPOTTER REPORTING 60 MPH WIND GUST IN TEXARKANA

&&

04
Local storm report, Apr 26, 6:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             3 W LINDALE             32.51N 95.46W
04/26/2011  E3.00 INCH       SMITH              TX   NWS EMPLOYEE

            3.25 INCH HAIL RELAYED FROM NWS FWD

&&

04
Local storm report, Apr 26, 7:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          1 NNE HAWKINS           32.60N 95.20W
04/26/2011                   WOOD               TX   FIRE DEPT/RESCUE

            TORNADO BRIEFLY DROPPED DOWN NORTHEAST OF HAWKINS AND
            QUICKLY WENT BACK UP

&&

04
Local storm report, Apr 26, 7:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TORNADO          W TATUM                 32.31N 94.52W
04/26/2011                   RUSK               TX   EMERGENCY MNGR

            TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149
            AND CR 2187 WEST OF TATUM

&&

04
Local storm report, Apr 26, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TORNADO          4 SSE MARSHALL          32.48N 94.32W
04/26/2011                   HARRISON           TX   EMERGENCY MNGR

            DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD

&&

04

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 00:00Z

0.4 hours before the tornado, 34 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2270 joules per kilogram, CIN -13, lifted condensation level 961 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 281 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Surface CAPE
3054 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
34 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
5.6
Supercell composite
23.5
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

Shreveport, LA (KSHV), 12:00Z

11.6 hours after it, 34 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2193 joules per kilogram, CIN -26, lifted condensation level 541 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 473 square meters per square second, 0 to 6 km bulk shear 85 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2193 J/kg
Mixed-layer CIN
-26 J/kg
Surface CAPE
467 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
85 kt
0-1 km bulk shear
50 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
23.4
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

The surface observations

Shreveport Regional (SHV), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:56 UTC8067180° 14 kt19997.3
23:51 UTC78.866.2140° 12 kt995.9-TSRA
23:56 UTC7867160° 11 kt995.9-TSRA
00:07 UTC75.268130° 10 kt994.9+TSRA
00:23 UTC73.469.8160° 9 kt995.3-TSRA
01:00 UTC73.469.8230° 11 kt997TSRA BR
01:14 UTC73.469.8160° 18 kt25996.3+TSRA BR
01:30 UTC69.864.4140° 17 kt23994.6TSRA BR
01:33 UTC69.866.2140° 16 kt23994.9-TSRA
01:45 UTC66.262.6130° 12 kt21994.6-TSRA
02:08 UTC64.462.6150° 6 kt993.9+TSRA
02:14 UTC66.262.6270° 3 kt993.9-TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Shreveport radar (KSHV), 26 km away, was scanning. The volume nearest the touchdown began at 00:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:35 UTCTORNADO1 Ssw StewartRusk, TXAN EF1 TORNADO TOUCHED DOWN ALONG CR 2138 AND MOVED NE...WHERE IT DESTROYED AN OUTBUILDING AND SNAPPED AND UPROOTED SEVERAL TREES. IT CONTINUED NE WHERE IT UPROOTED AND SNAPPED SEVERAL TREES ALONG CR 2216...CR 2221...HEN
23:44 UTCTORNADOW TatumRusk, TXTREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149 AND CR 2187 WEST OF TATUM
00:04 UTCTORNADO4 S MarshallHarrison, TXCARS OFF HWY...TREES SNAPPED ALONG US 59
00:04 UTCTORNADO5 E DarcoHarrison, TXA TORNADO TOUCHED DOWN AND SNAPPED TREES ALONG FM 2625 JUST W OF HWY 59. THE TORNADO PARALLELED FM 2625 CAUSING SPORADIC TREE DAMAGE UNTIL IT REACHED THE INTERSECTION OF FM 2625 AND TAYLOR ROAD. THE TORNADO THEN CAUSED S
00:08 UTCTORNADO4 Se MarshallHarrison, TXHOME DESTROYED ON BLOCKER ROAD
00:09 UTCTORNADO4 Sse MarshallHarrison, TXDAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD
00:24 UTCTORNADO5 Wnw WaskomHarrison, TXAN EF0 TORNADO TOUCHED DOWN SNAPPING A FEW TREES JUST NORTH OF I-20 NEAR THE HWY 80 EXIT W OF WASKOM. THE TORNADO CONTINUED NE CAUSING SPORADIC TREE DAMAGE ALONG BELLVIEW RD AND ALSO TOPPLED SEVERAL LARGE TREES ALONG CON
00:46 UTCTORNADO9 N JoaquinPanola, TX*** 2 INJ *** EF-2 TORNADO PATH LENGTH 42 MILES...MAXIMUM WIDTH ONE HALF MILE. MOST OF DAMAGE WAS EF-O AND EF-1. THE TORNADO BEGAN IN EASTERN PANOLA COUNTY TEXAS AND MOVED NORTHEAST INTO DESOTO PARISH LOUISIANA...INCLUDI
01:51 UTCHAIL 0.75LongviewGregg, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 26, 2011

58 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 261:05 AM CDTEF3Christian, KY2.6300$1.0 million
April 262:02 AM CDTEF2Warrick, IN4.5300$90,000
April 263:09 AM EDTEF1Pike, IN0.5225$110,000
April 266:41 AM CDTEF1Covington, MS0.350$45,000
April 267:12 AM CDTEF1Jones, MS1.2100$180,000
April 262:15 PM EDTEF0Martin, NC0.130$500
April 261:40 PM CDTEF0Bailey, TX0.850
April 264:20 PM EDTEF1Oneida, NY0.965$5,000
April 265:44 PM EDTEF0Allegan, MI3.350$1.0 million
April 264:56 PM CDTEF0Kaufman, TX5.1500$5,000
April 265:14 PM CDTEF1Lonoke, AR8.3800$1.8 million
April 265:45 PM CDTEF1Van Zandt, TX13.98801$200,000
April 265:46 PM CDTEF0Sequoyah, OK0.150
April 265:55 PM CDTEF0Crawford, AR0.275
April 266:01 PM CDTEF0Kaufman, TX5.1400$30,000
April 267:05 PM EDTEF0Saint Lucie, FL0.115
April 266:10 PM CDTEF0Phillips, AR to MS27.9200$92,000
April 266:23 PM CDTEF0Kaufman, TX1.0100
April 266:29 PM CDTEF0Phillips, AR to MS30.8200$75,000
April 266:32 PM CDTEF1Faulkner, AR12.9200$40,000
April 266:35 PM CDTEF1Rusk, TX13.9100$10,000
April 267:00 PM CDTEF0Wood, TX3.450
April 267:04 PM CDTEF2Harrison, TX5.2400$300,000
April 267:15 PM CDTEF0Navarro, TX0.4100
April 267:17 PM CDTEF1Polk, AR0.850$20,000
April 267:18 PM CDTEF2Grayson, KY3.0440
April 267:19 PM CDTEF0Grayson, KY0.360
April 267:34 PM CDTEF0Bossier Parish, LA3.650
April 267:35 PM CDTEF1Limestone, TX0.975$150,000
April 267:46 PM CDTEF2Panola, TX to LA42.48502$10 million
April 267:48 PM CDTEF0Limestone, TX0.7100
April 267:49 PM CDTEF0Smith, TX3.260
April 267:49 PM CDTEF0Smith, TX3.260
April 268:53 PM EDTEF1Hardin, KY0.7125
April 268:06 PM CDTEF0Caldwell, KY0.350
April 268:27 PM CDTEF0Hardeman, TN1.5150$15,000
April 268:28 PM CDTEF0McLennan, TX0.450
April 269:35 PM EDTEF1Otsego, NY4.8150$100,000
April 268:53 PM CDTEF0McLennan, TX1.5100
April 268:54 PM CDTEF1Webster Parish, LA6.5150$100,000
April 268:54 PM CDTEF0Chester, TN8.225$75,000
April 269:00 PM CDTEF0Hopkins, KY0.250$2,000
April 269:25 PM CDTEF1Bienville Parish, LA5.3100
April 269:31 PM CDTEF0Lincoln Parish, LA6.080
April 269:45 PM CDTEF1Claiborne Parish, LA to AR26.5100$20,000
April 269:50 PM CDTEF0Jackson Parish, LA5.270
April 269:57 PM CDTEF0Limestone, TX0.7100
April 2610:33 PM CDTEF0Ouachita Parish, LA1.950$200
April 2610:44 PM CDTEF0Morehouse Parish, LA2.575$20,000
April 2610:45 PM CDTEF1Morehouse Parish, LA to AR12.04401$60,000
April 2610:55 PM CDTEF1Red River Parish, LA3.5125$150,000
April 2612:03 AM CDTEF2West Carroll Parish, LA11.0880$650,000
April 2612:27 AM CDTEF2Sabine Parish, LA17.4300$1.0 million
April 2612:35 AM CDTEF0Sharkey, MS2.2100$15,000
April 2612:42 AM CDTEF1Sabine Parish, LA4.7880
April 2612:42 AM CDTEF1Natchitoches Parish, LA8.0880$2.0 million
April 2612:43 AM CDTEF2Sunflower, MS11.84403$300,000
April 2612:56 AM CDTEF2Natchitoches Parish, LA25.1880$300,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.